Review of the Dangers of a B12 Overdose & Symptoms

B12 Overdose

Even though vitamin b12 is important, a B12 overdose can be dangerous for people who take too much of this vitamin supplement.  Even though this vitamin is considered relative safe and non-toxic, very little research has been done to give conclusive results on what happens with an overdose.  Unlike a B6 overdoes that has quite a bit of documentation on what happens in an overdose situation, many people are still speculating on what happens with B12 toxicity.  One thing is for certain, the results that are being seen so far are not considered good.

Dangers of a B12 Overdose: What to Know

Unlike many other drugs on the market, very little is known about a B12 overdose.  Currently, there is only a rough estimate on what is considered too much of the drug due to testing, leaving some people wondering  if it is even worth taking a supplement for this vitamin.  While some people may think that the supplement is safe due to little researcher, some studies are showing that there may possibly be a link to leukemia, prostate cancer, and stomach cancer.   No matter if you need B12 injections or decide to take this supplement in your normal daily routine, make sure to talk it over with a doctor to prevent an overdose from happening.

B12 Deficiency Symptoms: Warning Signs

While some people may think taking a supplement is overkill, some people are more prone to having B12 deficiency symptoms.   Since B12 is commonly found in meat and dairy, vegans and vegetarians are more likely to have problems when it comes to lacking this necessary vitamin.  The most well known deficiency symptoms include:

  • Fatigue
  • Tingling in Hands and Feet
  • Poor Memory
  • Loss of Appetite

If you believe you may have a deficiency, talk to a doctor to see what dosage you need of this medicine to prevent a B12 overdose.  It is very likely they will suggest B12 injections if you are seriously deficient.

Knowing B12 Side Effects

When it comes to B12 side effects, people should be very cautious and talk to a doctor if they have the following signs:

  • Anxiety
  • Fatigue
  • Insomnia
  • Heart Palpitation
  • Tingling

If these signs occur, it is important that you see a doctor immediately to avoid B12 toxicity, which can lead to blood clots or other dangers to your body.

Vitamin B12 Overdose: What to Do if you Overdose

If you believe you have overdosed on this vitamin, call your doctor or the poison control hotline immediately.  They will be able to walk you through what to do if you have a B12 overdose, as well as what you need to do in the future.  B12 overdose can be serious, so make sure to take it seriously.

{ 1 comment… read it below or add one }

Eileen DeWitt May 28, 2011 at 11:53 pm

I took Vitamin B12 injections weekly for appoximatley 4 months. After this, I broke out in a red rash on my arms, back and foot (although I don’t know if the itch on the top of my foot has anything to do with it.) The dermatologist has given me a cream to use topically and a Benedryl to take orally. But will that be the answer, if in fact I had too much Vitamin B12 in my bloodstream?

Reply

Leave a Comment

Previous post:

Next post: